How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Deborah Your Own Question
Deborah, Nurse (RN)
Category: Health
Satisfied Customers: 3217
Experience:  Registered NP - Multispeciality
Type Your Health Question Here...
Deborah is online now
A new question is answered every 9 seconds

i think i have a tylenol pill stuck in my throat...or ...

This answer was rated:

i think i have a tylenol pill stuck in my throat...or windpipe...but i can breathe fine...a little water went down fine...chips sort of did but spit them up.   it kind of hurts and i feel it there, im pretty sure at least...
Make yourself a cup of hot tea (or coffee) and drink it slowly. The Tylenol will dissolve.

I do not recommend eating anything until this feel resolves and you are sure it is gone.

If drinking the tea or coffee doesn't melt it and you really think you aspirated the Tylenol into your airway, the best thing to do is to go to the ER to be checked.
Customer: replied 10 years ago.
Reply to Deborah's Post: Thank you for your response, however I will need to first try drinking the tea or coffee and make sure it at least does not make the situation worse, and of course go to the ER regardless if the feeling stays. I will probably be fixed up and more informed in the ER. If all goes well, which it should, I will appreciatively decline my deposit refund. If, however, the situation becomes worse or I get an unusual reponse from the ER, then I will have to claim my deposit.

I should get back to you within a few hours.

Thank you for your time and understanding.
As you stated you drank a little water and ventured to eat chips. That is an indication the pill was not blocking your esophagus which is a good sign. The tea or coffee would not make anything worse, it would speed up the process of the Tylenol dissolving. The chance of the Tylenol remaining in your throat for any length of time is slim.

What I suspect is that you are feeling an irritation from the mishap of swallowing the pill the wrong way. This should reside shortly as well. Let me know the result of your visit to the ER.

Customer: replied 10 years ago.
Reply to Deborah's Post: That's actually what I was thinking, that maybe the actual pill had passed early on at some point and the 'feeling' was simply irritation.

Oh I just got back, got some hot chamomile tea and some chocolate croissants, and feel better :) thank you for your help youre an awesome nurse

btw, not directed at you but to the company...this is a good service, no doubt, but still, the marketing is brilliant...hats off... :)
The concept of this service was genious to say the least.

It does have it's limitations. It is not always possible to provide advice without an examination or sufficient details. It is meant to lend advice and assurance, but never to replace an accurate diagnosis from a physician.

Glad you are feeling better.
Deborah and 2 other Health Specialists are ready to help you
Customer: replied 10 years ago.
Reply to Deborah's Post: True...Always a company person... :)